Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 99, NWS Boston/Norton, MA

June 27, 2008Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 4:14 PM EDT for Essex County, Massachusetts. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 4:14 PM EDT (20:14 UTC)
Expired
Jun 27, 2008, 5:03 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Essex County, MA

The radar

The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:24 PM EDTTSTM WND DMGHaverhill, MATREES AND WIRES DOWN ON CORLISS HILL RD.
Jun 27, 4:33 PM EDTTSTM WND DMGHaverhill, MA6 INCH DIAMETER LIMBS DOWN.
Jun 27, 4:35 PM EDTTSTM WND DMGHaverhill, MAWIRES DOWN ON SOUTH WILLIAMS STREET.
Jun 27, 4:39 PM EDTTSTM WND DMGHaverhill, MATREE ON CAR AT THE INTERSECTION OF BROADWAY AND LAKE STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272014
SVRBOX
MAC009-272115-
/O.NEW.KBOX.SV.W.0099.080627T2014Z-080627T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NEWBURYPORT...

* UNTIL 515 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF HAVERHILL...OR NEAR SALEM...AND MOVING SOUTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAVERHILL BY 430 PM EDT...
  MERRIMAC AND 7 MILES NORTHEAST OF NORTH ANDOVER BY 435 PM EDT...
  GROVELAND...NEWBURY...WEST NEWBURY AND 8 MILES SOUTHWEST OF
  AMESBURY BY 440 PM EDT...
  GEORGETOWN...BOXFORD AND 6 MILES SOUTHWEST OF NEWBURYPORT BY 450 PM
  EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4263 7101 4274 7120 4279 7120 4282 7116
      4282 7107 4286 7103 4288 7098 4286 7083
TIME...MOT...LOC 2014Z 299DEG 17KT 4283 7116

$$

MLE
2 follow-up statements
000 
WWUS51 KBOX 272030
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT FRI JUN 27 2008

MAC009-272115-
/O.CON.KBOX.SV.W.0099.000000T0000Z-080627T2115Z/
ESSEX MA-
430 PM EDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN ESSEX COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAVERHILL...OR NEAR SALEM...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROVELAND...NEWBURY AND WEST NEWBURY BY 440 PM EDT...
  GEORGETOWN BY 450 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4269 7098 4275 7113 4279 7118 4282 7116
      4282 7107 4283 7104 4279 7090
TIME...MOT...LOC 2030Z 299DEG 17KT 4279 7107

$$
MLE
000 
WWUS51 KBOX 272103
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT FRI JUN 27 2008

MAC009-272113-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-080627T2115Z/
ESSEX MA-
503 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ESSEX COUNTY IS
CANCELLED...

LAT...LON 4269 7098 4275 7113 4279 7118 4282 7116
      4282 7107 4283 7104 4279 7090
TIME...MOT...LOC 2103Z 299DEG 17KT 4271 7088

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:54 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 27, 2:54 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT FRI JUN 27 2008

.SYNOPSIS...
AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT
LAKES WILL TRANSPORT WARM AND HUMID WEATHER INTO SOUTHERN NEW
ENGLAND THROUGH EARLY NEXT WEEK.  THIS ALSO WILL RESULT IN SEVERAL
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THAT WILL BRING TORRENTIAL
RAINFALL AND PROBABLY SOME URBAN AND POOR DRAINAGE STREET FLOODING.
DRIER WEATHER SHOULD RETURN TO THE REGION BY THE MIDDLE OF NEXT WEEK
AS THE UPPER LEVEL SYSTEM FINALLY LIFTS OFF TO THE NORTHEAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MWN 11AM WET BULB OF 52F SUGGESTS NR 90 BOS/BDL METRO AREAS. 12Z ALB
SOUNDING REVIEWED. PRESUMING OUR ASSESSMENT THAT WE PASS 88F... WE SHOULD
DO WELL ON HEAVY CONVECTION. THE ONE FLY IN THE OINTMENT WOULD BE TOO
MUCH CLOUD COVER. ATTM...MID LVL MOISTURE POOL MOVING ENE FROM N PA
AND NYS INTO SNE ALONG AND S OF MA PIKE DURING FORENOON SHOULD THIN
OUT.

THE INITIAL FOCUS IS N OF THE MASS PIKE EARLY MID AFTN AND THEN
SINKING INTO AN AXIS VCNTY BDL-PYM BETWEEN 4PM AND 7 PM.

12Z GFS CONTINUES RATHER BULLISH. I MAY BE WRONG AND TOO AGGRESSIVE
ON THE POTENCY DUE TO CLOUD COVER BUT ATTM WE ARE SETTING UP FOR SVR
WX OPS MID AFTN.

SKYWARN SHOULD BE IN THE OFFICE FOR A 130PM START FOR POTENTIAL SVR
CONVECTION.

88F IS THE TRIGGER TEMP.

THIS APPEARS TO BE PRIMARILY AN AFTERNOON/EARLY EVENING EVENT WITH
INITIATION SOMEWHERE N MA OR S NH AND OUTFLOWS CASTING ESEWD PER THE
500 AND 300 UPPER LVL FLOW. THAT WOULD/SHOULD PUSH THE HEAVIEST
CONVECTION S OF THE MASS PIKE AROUND 5PM.

WE HAVE SEEN THE SPC WRF FROM THE 00Z RUN WHICH HAS QUITE A NE-SW
ORIENTED BAND OF HEAVY CONVECTION ROLLING ARCED BOS-HVN AT 21Z. AM
NOT WITH HIGH CONFIDENCE ON THIS SPECIFIC OUTPUT...SOMETIMES ITS VERY
GOOD...SOMETIMES NOT...BUT IN TANDEM WITH THE GFS SIGNALS...WARRANTS
CONSIDERATION.

AFTER 00Z THE POTENTIAL BIGGER TROUBLE SHOULD BE WELL OFF THE COAST
WITH FOCUS MAYBE LAGGING S COAST DURING THE NIGHT BUT AM NOT OVERLY
ENTHUSIASTIC ABOUT ANY SVR CONVECTION AFTER 00Z /MANY MWSS AND OR
SMWS/.

SO WHILE WIND FIELDS AOB 500MB ARE MARGINAL /30KTS/...STEEP LAPSE RATES
INCLUDING LARGE EQUIV POTENTIAL TEMP LAPSE RATES...MAYBE WEAK
ROTATION /STM MOTION ESEWD ARD 20 KTS/ WITH TT NR 50 SHOULD BE ENOUGH TO
CAUSE SCT STRONG TO SVR STORMS.

PER ANALYSIS OF THE ALB 12Z SOUNDING USING 90/67 WBZ NR 12K...ZL
12.8 EL 41K TROP 43K AND CLOUD TOP 50K. ANY VIL OVER 50 WILL NEED TO
BE CLOSELY MONITORED.

PRECIPITABLE WATER VALUES ARE FORECAST AT 1.5 TO 1.9 SO HEAVY DOWNPOURS
ARE POSSIBLE...WITH LOCAL STREET FLOODING POSSIBLE IN POOR DRAINAGE
AREAS.

SINCE FREEZING LEVEL AND WET BULB ZERO LEVEL ARE BETWEEN 12K AND 13K
FEET. THIS IS A TAD HIGH FOR HAIL. STRONG WIND GUSTS ARE MORE LIKELY
ESPECIALLY IN ANY WATER-LOADED STORMS.

AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST
MASSACHUSETTS AND S RI.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT
SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST
FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER
WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS
SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF
RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS
VERY LOW ON THIS SECONDARY PULSE.

WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING
OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN
NEW ENGLAND.

SATURDAY...
ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE
SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING.
OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE
BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH.  HOWEVER...WILL
LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH
THE COASTAL PLAIN.  THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG
THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER
VALLEY.

AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM
THE WEST DURING THE AFTERNOON.  MODELS NOT THAT AGGRESSIVE WITH QPF
AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID
TO LATE AFTERNOON.  HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE
INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL
INSTABILITY.  THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE
LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED
SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS
SOUTHWEST NH...WESTERN MA...CONNECTICUT.  WIND FIELDS COULD BE
BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR
AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR.  IN
ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS.  ALONG THE COASTAL
PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE
LAYER MAY LIMIT CONVECTIVE POTENTIAL.

SATURDAY NIGHT...
CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF
SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY
WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY.  THE BEST
CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE
WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN.
WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD
FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION.  WITH VERY HIGH
DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING
POOR VISIBILITIES TO MUCH OF THE REGION.  LOWS SHOULD MAINLY BE IN
THE 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY...DEPENDING ON WHAT MODEL YOU LOOK AT...THINGS HAVE CHANGED
OR THEY HAVE STAYED THE SAME.  THE LARGE SCALE FEATURES HAVE LARGELY
STAYED THE SAME...ITS THE DETAILS WHERE THE DIFFERENCES COME IN.
THE 12Z NAM HAS TAKEN THE QPF NORTH TO NORTHERN NEW ENGLAND AND HAS
ALL BUT DRIED SOUTHERN NEW ENGLAND OUT.  THE 00Z ECMWF/12Z GFS SCALE
THE PRECIPITATION BACK A LITTLE BUT STILL HAVE A GOOD INCH TO INCH
AND A HALF FALLING. A DEEP UPPER LEVEL TROUGH STRETCHING EASTERN
ONTARIO/WESTERN QUEBEC SOUTHWARD TO THE OHIO RIVER VALLEY WILL RESULT
IN SOUTHWEST FLOW OVER THE SOUTHERN NEW ENGLAND AREA. THIS WILL ALLOW
DEEP TROPICAL MOISTURE TO FLOW UP THE EAST COAST INTO THE CWA. PWAT
VALUES REMAIN IN THE 1.5 TO 2 INCH RANGE /1.5 TO 2 TIMES NORMAL/.

850MB TEMPERATURES BETWEEN 16 AND 17 DEG CELSIUS WILL RESULT IN WARM
AFTERNOON TEMPS...ESPECIALLY IF WE GET ANY SUNSHINE IN BETWEEN
STORMS OR PRIOR TO THEIR INITIATION.  EXPECTING HIGH TEMPERATURES TO
BE IN THE UPPER 80S.  THESE WARM TEMPS AT THE SURFACE AND FAIRLY
COOL TEMPERATURES IN THE UPPER LEVELS WILL RESULT IN STEEP MID-LEVEL
LAPSE RATES AND QUITE A BIT OF INSTABILITY.  THIS IS REFLECTED IN
MODEL CAPES BETWEEN 1000 AND 1500 J/KG AND LI/S BETWEEN 0 AND -2.
GIVEN ALL OF THIS INSTABILITY AND 0-6KM BULK SHEAR VALUES BETWEEN 35
AND 50 KTS...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP.
BELIEVE WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE
STORMS.

MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND AS
THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST.  THIS WILL RESULT
IN SLIGHTLY COOLER TEMPERATURES DURING THE DAY AS WELL AS ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS.  THERE ISN/T AS MUCH
INSTABILITY AS THERE IS PROGGED FOR SUNDAY.  HOWEVER...SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE AND ONE OR TWO MAY BECOME
SEVERE.  AGAIN...WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS.

TUESDAY...UPPER LEVEL TROUGH MOVES EAST TO ALONG THE EAST COAST.
SOME SHORTWAVE ENERGY ROTATING AROUND THE TROUGH WILL MOVE THROUGH
SOUTHERN NEW ENGLAND PROVIDING A POSSIBILITY FOR SHOWERS AGAIN.  NOT
AS CONFIDENT IN THE TUESDAY FORECAST AS MODEL DISCREPANCIES BECOME
LARGER.

WEDNESDAY...LOOKS LIKE THE DRIEST DAY WITH NEITHER THE ECMWF OR THE
GFS PUTTING OUT ANY PRECIP.

THURSDAY...ANOTHER WEAK COLD FRONT MAY MOVE THROUGH SOUTHERN NEW
ENGLAND LATE IN THE DAY.  AS THIS MOVES THROUGH IT WILL PROVIDE A
FOCUS FOR MORE SHOWERS AND PERHAPS A FEW THUNDERSTORMS.

INDEPENDENCE DAY...TEMPERATURES WILL BE A LITTLE COOLER.  WITH A
RETURN TO SOUTHWEST FLOW...MOISTURE WILL BE MOVING UP THE EAST COAST
INTO THE AREA AGAIN.  SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN
BE A POSSIBILITY AS A SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR/MVFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUING THROUGH THE FIRST HALF OF TONIGHT. WET GROUND LIGHT WINDS
AND MOIST AIR WILL COMBINE FOR SOME PATCHY FOG LATER TONIGHT.

SATURDAY...MORNING IFR CEILINGS SOUTH COAST UNTIL 12Z...OTHERWISE
MVFR/VFR HAZE. SCT SHRA/TSRA IN THE AFTERNOON NORTHWEST INTERIOR.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...MVFR/IFR CIGS/VSBYS LIKELY AS SHOWERS AND THUNDERSTORMS
MOVE THROUGH SOUTHERN NEW ENGLAND.  GUSTY WINDS TO AT LEAST 40KTS
WILL ACCOMPANY AND THUNDERSTORMS THAT NEAR THE TERMINALS.  MVFR/IFR
VSBYS CONTINUE THROUGH THE NIGHT IN PATCHY FOG.

MONDAY...MVFR/IFR CIGS/VSBYS WILL CONTINUE IN SHOWERS/THUNDERSTORMS
THROUGH THE DAY.  MVFR/IFR VSBYS CONTINUE OVERNIGHT IN PATCHY FOG.

&&

.MARINE...
TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS
THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT
THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER
WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO
NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

WNAWAVE CONTINUES TO BE TOO HIGH.  DESPITE THIS...SCA CONDITIONS ARE
POSSIBLE ON THE SOUTHERN OUTER WATERS LATE THIS WEEKEND INTO EARLY
NEXT WEEK WITH PERSISTENT SOUTHWEST FLOW OVER THE WATERS.  WINDS MAY
REACH SCA LEVELS SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON AS A
35-40KT LOW LEVEL JET DEVELOPS OVER THE WATERS.  OTHERWISE...PATCHY
FOG WILL BE LIKELY OVER THE WATERS MAINLY IN THE OVERNIGHT HOURS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY
THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL
FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN
ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE
AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND
EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/DRAG/FRANK
NEAR TERM...WTB/DRAG
SHORT TERM...WTB/DRAG
LONG TERM...RLG
AVIATION...WTB/DRAG/STRAUSS/RLG
MARINE...WTB/RLG
HYDROLOGY...
Hazardous weather outlook, Jun 27, 4:25 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT FRI JUN 27 2008

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-280830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
425 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP
UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE
EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE
MASSACHUSETTS TURNPIKE.  THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM
WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY
CONCERN WILL BE FOR LARGE HAIL.

IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO
GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE
POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK.  INITIALLY...THE FOCUS
FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT
THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN.

THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE
THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE
CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING.  IN ADDITION...
THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE
THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND
POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER
THIS WEEKEND WILL BE ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

MAZ017>024-RIZ003>008-280830-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 AM EDT FRI JUN 27 2008

...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP
UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE
EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE
MASSACHUSETTS TURNPIKE.  THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM
WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN
WILL BE FOR LARGE HAIL.

THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL
THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE
POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK.  INITIALLY...THE FOCUS
FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT
THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN.

THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE
THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE
CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING.  IN ADDITION...
THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE
THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND
POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER
THIS WEEKEND WILL BE ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

ANZ230>237-250-254-255-280830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
425 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY AFFECT THE WATERS THIS AFTERNOON AND EVENING
WITH ISOLATED GUSTS TO 40 KNOTS...ESPECIALLY BOSTON HARBOR TO THE
SOUTH COAST INCLUDING NARRAGANSETT BAY.

PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS
LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. THERE WILL ALSO BE THE
CHANCE FOR A FEW MORE THUNDERSTORMS LATER THIS WEEKEND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WTB/FRANK

In the hours before

Special weather statement, Jun 27, 3:12 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
312 PM EDT FRI JUN 27 2008

NHZ011-015-272000-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
312 PM EDT FRI JUN 27 2008

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 6 MILES NORTH OF STODDARD...OR ABOUT 14 MILES WEST
OF HENNIKER...MOVING SOUTHEAST AT 19 MPH.

THE THUNDERSTORM WILL BE NEAR...STODDARD BY 320 PM EDT...HILLSBOROUGH
AND WINDSOR BY 340 PM EDT...DEERING BY 350 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jun 27, 3:13 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT FRI JUN 27 2008

MAZ003-004-010-272000-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
313 PM EDT FRI JUN 27 2008

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER MONTAGUE...OR ABOUT 4 MILES SOUTHEAST OF
GREENFIELD...MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...LEVERETT AND WENDELL BY 330 PM EDT...
SHUTESBURY AND PELHAM BY 340 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jun 27, 3:19 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT FRI JUN 27 2008

MAZ022-272015-
BARNSTABLE MA-
319 PM EDT FRI JUN 27 2008

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 16 MILES WEST OF PROVINCETOWN...OR ABOUT 14 MILES
NORTHEAST OF PLYMOUTH...MOVING SOUTHEAST AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR...PROVINCETOWN BY 350 PM EDT...TRURO BY
400 PM EDT...WELLFLEET BY 410 PM EDT...7 MILES NORTH OF EASTHAM BY
420 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Local storm report, Jun 27, 4:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
06/27/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON POND STREET.

0216 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
06/27/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON DERBY STREET.

0228 PM     TSTM WND DMG     BOSTON                  42.32N 71.07W
06/27/2008                   SUFFOLK            MA   AMATEUR RADIO

            TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
            STOUGHTON STREET.

0230 PM     TSTM WND DMG     HINGHAM                 42.24N 70.89W
06/27/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREE LIMBS DOWN.

0230 PM     MARINE TSTM WIND BOSTON                  42.32N 71.07W
06/27/2008  U0.00 MPH        SUFFOLK            MA   AMATEUR RADIO

            3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.

0231 PM     TSTM WND DMG     BOSTON                  42.32N 71.07W
06/27/2008                   SUFFOLK            MA   AMATEUR RADIO

            TREE ON A CAR AT COLUMBIA RD.

0231 PM     FLASH FLOOD      BROOKLINE               42.32N 71.14W
06/27/2008                   NORFOLK            MA   AMATEUR RADIO

            BAKERS CIRCLE CLOSED DUE TO FLOODING.

0355 PM     HAIL             NEW SALEM               42.50N 72.33W
06/27/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

FNOCERA
Special weather statement, Jun 27, 4:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT FRI JUN 27 2008

MAZ006-272045-
WESTERN ESSEX MA-
405 PM EDT FRI JUN 27 2008

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 9 MILES NORTHWEST OF HAVERHILL...OR ABOUT 5 MILES
NORTH OF SALEM...MOVING SOUTHEAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...HAVERHILL BY 430 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

MLE
Local storm report, Jun 27, 4:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
06/27/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON POND STREET.

0216 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
06/27/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON DERBY STREET.

0228 PM     TSTM WND DMG     BOSTON                  42.32N 71.07W
06/27/2008                   SUFFOLK            MA   AMATEUR RADIO

            TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
            STOUGHTON STREET.

0230 PM     FLASH FLOOD      BOSTON                  42.32N 71.07W
06/27/2008                   SUFFOLK            MA   AMATEUR RADIO

            STORROW DRIVE EAST BOUND ALL LANES CLOSED AT KENMORE
            SQUARE

0230 PM     TSTM WND DMG     HINGHAM                 42.24N 70.89W
06/27/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREE LIMBS DOWN.

0230 PM     MARINE TSTM WIND BOSTON                  42.32N 71.07W
06/27/2008  U0.00 MPH        SUFFOLK            MA   AMATEUR RADIO

            3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.

0230 PM     TSTM WND DMG     BRIGHTON                42.35N 71.15W
06/27/2008                   SUFFOLK            MA   AMATEUR RADIO

            4 INCH LIMB DOWN

0231 PM     FLASH FLOOD      BROOKLINE               42.32N 71.14W
06/27/2008                   NORFOLK            MA   AMATEUR RADIO

            BAKERS CIRCLE CLOSED DUE TO FLOODING.

0231 PM     TSTM WND DMG     BOSTON                  42.32N 71.07W
06/27/2008                   SUFFOLK            MA   AMATEUR RADIO

            TREE ON A CAR AT COLUMBIA RD.

0355 PM     HAIL             NEW SALEM               42.50N 72.33W
06/27/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

FNOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:09 PM EDTSpecial Marine WarningBOX36 min
Jun 27, 1:35 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester25 min
Jun 27, 1:56 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk49 min
Jun 27, 2:10 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 2:12 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk33 min
Jun 27, 2:14 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Plymouth, Suffolk46 min
Jun 27, 2:56 PM EDTSpecial Marine WarningBOX64 min
Jun 27, 3:15 PM EDTSpecial Marine WarningBOX30 min
Jun 27, 3:37 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester38 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningBOXWorcester21 min
Jun 27, 4:48 PM EDTSevere Thunderstorm WarningBOXEssex42 min
Jun 27, 4:56 PM EDTAreal Flood AdvisoryBOXEssex2 hr
Jun 27, 5:14 PM EDTSpecial Marine WarningBOX61 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.